Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 181, NWS St. Louis, MO

June 29, 2020Lincoln County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 29, 2020, 11:14 AM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It took effect at Jun 30, 2020, 8:46 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 29, 2020, 11:14 AM CDT (16:14 UTC)
In effect from
Jun 30, 2020, 8:46 PM CDT
Expired
Jul 5, 2020, 11:18 AM CDT
In force
5 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).

Action stage
24 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:10 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 29, 6:10 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
610 AM CDT Mon Jun 29 2020

.SHORT TERM... (Through Late Tuesday Night)
Issued at 402 AM CDT Mon Jun 29 2020

Shortwave trough currently over eastern Oklahoma early this morning
is progged to lift northeastward into forecast area by this evening.
Ahead of shortwave will continue to see increasing mid and high
clouds as well as low level moisture. Scattered showers and storms
will develop by midday and increase in coverage through the
afternoon hours. Highs today will be in the mid 80s to low 90s.

By this evening, shortwave will become cut off somewhere over the
forecast area. Majority of CAMs have upper low anchored over
northeast MO and west central IL over the next 24 to 36 hours. So
with decent low level jet ushering in PWs approaching 2 inches,
deep warm layer processes, and back building Corfidi vectors, will
see a complex of showers and storms develop especially on the
south and southwest sides of the MCV. Even though exact location
of where the MCV will be is still hard to pin down, confidence is
fairly high that the heaviest rains will be along and north of the
I-70 corridor during this period. Between one and three inches of
rain with locally higher amounts possible, is expected in this
area between 00z and 12z Tuesday. Therefore, have issued a Flash
Flood Watch between 00z Tuesday and 12z Wednesday. The watch is
in effect through 12z Wednesday because CAMs are indicating
another round of heavy rainfall possible Tuesday night, especially
along and east of the Mississippi River.

Another issue will be the possibility of a few strong to severe
storms Tuesday afternoon through evening over portions of southeast
Missouri and southwestern Illinois. SPC has placed this area in a
marginal risk with the main threat being damaging wind gusts to 60
mph.

Highs on Tuesday will be a bit cooler due to the clouds and rain, in
the 80s.

Byrd

.LONG TERM... (Wednesday through Sunday)
Issued at 402 AM CDT Mon Jun 29 2020

Little change in the extended through next weekend as upper level
ridge remains anchored over region. Will see several rounds of
activity through the extended. Otherwise, hot and humid conditions
will persist with highs in the upper 80s to mid 90s.

Byrd
&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 600 AM CDT Mon Jun 29 2020

VFR flight conditions will prevail before showers and storms
develop and spread northward this afternoon. By this evening,
showers will be widespread with some thunderstorms possible, so
kept vicinity thunderstorm mention with prevailing showers. Flight
conditions will lower to MVFR with onset of heaviest
showers/storms after 04z Tuesday. Winds will prevail from the
south through the forecast period. Could see some gusts near 20
kts at KCOU during the afternoon hours.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     92  73  87  74 /  30  70  70  60
Quincy          89  71  83  72 /  30  70  60  50
Columbia        87  70  87  72 /  40  60  50  40
Jefferson City  89  70  88  73 /  40  60  50  40
Salem           92  72  85  72 /  40  50  80  70
Farmington      88  68  87  69 /  40  50  70  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from this evening through Wednesday morning
     for Audrain MO-Boone MO-Callaway MO-Cole MO-Franklin MO-
     Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
     MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
     Charles MO-Saint Louis City MO-Saint Louis MO-Shelby MO-
     Warren MO.

IL...Flash Flood Watch from this evening through Wednesday morning
     for Adams IL-Bond IL-Brown IL-Calhoun IL-Fayette IL-Greene
     IL-Jersey IL-Macoupin IL-Madison IL-Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Jun 29, 4:23 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
423 AM CDT Mon Jun 29 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
423 AM CDT Mon Jun 29 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms likely by tonight with locally heavy rainfall possible.
Between one and three inches with locally higher amounts possible.
Therefore, a Flash Flood Watch has been issued for areas along and
north of I-70.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The chance for thunderstorms continues across parts of the area
through Tuesday night. Locally heavy rainfall is possible Tuesday
through Tuesday night, so the Flash Flood Watch remains in effect
until 7 AM Wednesday morning.

A few strong to severe storms are possible Tuesday afternoon and
evening. The main threat will be damaging wind gusts to 60 mph.

Additional chances of storms possible Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any heavy rainfall and or
flooding, if observed, to the National Weather Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:09 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 19 more58 hr
Jun 29, 6:44 AM CDTRiver Flood WarningLSXMarion6 days

Nearby

River Flood Warnings in Missouri, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.